Hail, Dodge
- When
- March 30, 11:00 AM CST
- Where
- Dodge County, Scribner
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.667, -96.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:45 AM CST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CST THU MAR 30 2006 .DISCUSSION... SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING. SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE THROUGH THE EXTENDED PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1029 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1029 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ALL OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS. THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD HAVE FAIRLY LOW CLOUD BASES. SPOTTER GROUPS SHOULD BE PREPARED TO ACT QUICKLY. THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST. NIETFELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL 2 N MALCOLM 40.94N 96.87W
03/30/2006 E0.88 INCH LANCASTER NE AMATEUR RADIO
&&
BGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 836 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301530- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 836 AM CST THU MAR 30 2006 ...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA... THUNDERSTORMS MOVING THROUGH SOUTHEAST AND EAST CENTRAL NEBRASKA... AS WELL AS SOUTHWEST IOWA... ARE MOSTLY ELEVATED AND PRODUCING HEAVY RAIN. SOME REPORTS OF 1/4 INCH HAIL HAVE BEEN RECEIVED UP THROUGH 825 AM. 50-55 DBZ CORE HEIGHTS HAVE BEEN REACHING 24000 FEET WITH STORM TOP DIVERGENCE OF 65-75 KNOTS... HOWEVER STORMS IN SEWARD AND LANCASTER COUNTIES RECENTLY SHOWED CORE HEIGHTS OF 30000 FEET... THUS TRENDING HIGHER...AND HAVE RECEIVED ONE REPORT OF NICKEL HAIL WITH THOSE HIGHER CORE HEIGHTS. WILL CONTINUE TO MONITOR THESE STORMS FOR STRENGTHENING UPDRAFTS. 12Z OAX SOUNDING SHOWED MODEST INVERSION BASED AROUND 850 MB. THIS INVERSION WILL PROHIBIT SURFACE BASED PARCELS FOR A FEW HOURS... HOWEVER LARGE SCALE ASCENT AND COOLING ALOFT SHOULD SLOWLY REDUCE THE CAPPING INVERSION TO ALLOW MORE SURFACE BASED PARCELS THIS AFTERNOON. MORE REPRESENTATIVE SOUNDING MAY BE FROM THE DDC AIRMASS WHICH WILL ADVECT EAST BY 18Z. SEE NEW TORNADO WATCH NUMBER 109 FOR ADDITIONAL DETAILS. NIETFELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
918 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL 2 E PRAGUE 41.31N 96.77W
03/30/2006 E0.88 INCH SAUNDERS NE PUBLIC
0840 AM HAIL 3 ENE GARLAND 40.96N 96.93W
03/30/2006 E1.00 INCH SEWARD NE PUBLIC
&&
BGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1039 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301800- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 1039 AM CST THU MAR 30 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA... 16Z SUBJECTIVE SFC ANLYS INDCD LO PRES OVR N-CNTRL KS. AN INVERTED TROF EXTENDED NWD THRU CNTRL NEB INTO SE SD. SURFACE DRY LINE EXTENDED SOUTH FROM THE LOW THRU CNTRL KS. RUC THETA-E ANALYS INDICATES A WEAK NW TO SE BOUNDARY FROM NEAR KOFK SEWD TO JUST SOUTH OF THE OMA METRO AREA. THIS PUTS MOST OF OUR SOUTHERN FA IN THE WARM SECTOR. WAA TSRA CONT TO DVLP ABOVE THE STABLE SFC LAYER OVR E-CNTRL NEB INTO WESTERN IA. WLD EXPECT THIS TREND TO CONT THRU THE NEXT TWO TO THREE HOURS AS STG ISENTROPIC LIFT CONTS AHEAD OF THE UPPR LVL CYCLONE. CORE WITHIN THESE CELLS HAVE SHOWN SOME TENDENCY TO REACH NR SVR LIMITS...BUT ONLY FOR A SHRT TIME. OUR SW FA CONTS TO SEE SOME FILTERED SUN AND THIS IS ALLOWING FOR SOME SFC BASED INSTABILITY TO INCREASE. LATEST MODIFIED RUC SOUNDING FOR LOCATIONS NR KFBY INCATES ARND 1200 J/KG OF MLCAPE WITH ARND 98 J/KG OF CIN REMAINING. THUS STORMS OVR CNTRL NEB MAY BECOME MORE SFC-BASED AS THEY MOVE INTO OUR SW CWA THRU NOON. ALTHOUGH STORMS MAY BECOME INCREASINGLY SFC BASED...TORNADO THREAT STILL A LITTLE LIMITED THROUGH NOON UNTIL LFC (WHICH CURRENTLY IS ARND 9 K FT) DROPS AND INHIBITION WEAKENS. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 7 W ALBION 41.69N 98.14W
03/30/2006 E1.00 INCH BOONE NE CO-OP OBSERVER
&&
CZAPOTOCThe Omaha radar (KOAX), 46 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495200.